I used to be very active, played lots of sports and used to run on a regular basis, but after high school I got incredibly lazy. I haven't run or done any cardio in years. I have started to pack on a few pounds now and want to get back into shape. I take advair and singular daily, and before I work out I take my rescue inhaler, but anytime I do anything that gets my heart pumping my lungs seem to just close up. It gets incredibly hard and painful to breath, and I get slightly light headed. I usually don't have problems on a normal basis, but even if I hustle up a couple flights of stairs i can feel it starting to come on. If I do cardio exercises slowly and really concentrate on take deep breaths and exhaling pretty fast It doesn't come on very strong, but if I even stop to take a drink of water or to talk to someone, it starts up.
Any advice how to prevent this or what I should do.
Back when I was in high school my asthma was very very well controlled also. My senior year of high school i quit playing sports and I also quit taking my medication. I went probably 2 years without having to take my medication before my symptoms returned and I had to get back on. I have since been back on medication for about 3 years.
I would go to your Dr for a new assessment. I know things like swimming actually improve lung function for asthmatics, so maybe running and the other things you did have similar effect and now that they are gone your asthma is behaving differently. I'm a patient like you so not really sure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.